Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Backward energy-flux for spherically symmetric scalar waves


Author: J. L. Synge
Journal: Quart. Appl. Math. 44 (1986), 361-365
MSC: Primary 76L05
DOI: https://doi.org/10.1090/qam/856191
MathSciNet review: 856191
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: I consider spherically symmetric scalar waves of two types: explosive waves in an infinite medium generated by a spherically symmetric source, and implosive waves in which the medium is contained inside a spherically symmetric source. The explosive waves travel outward, the implosive waves inward. Although there are exceptional cases, in general there are, at any time, shells in which the energy-flux is opposed to the sense of propagation of the waves.


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76L05

Retrieve articles in all journals with MSC: 76L05


Additional Information

DOI: https://doi.org/10.1090/qam/856191
Article copyright: © Copyright 1986 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website